Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 256, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 23, 2007, 5:48 PM CDT for Cimarron County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 5:48 PM CDT (22:48 UTC)
- Expired
- Aug 23, 2007, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:12 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 23, 4:12 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CDT THU AUG 23 2007 .DISCUSSION... STORMS ARE ALREADY DEVELOPING OVER THE EASTERN PLAINS OF NEW MEXICO AND COLORADO ALONG THE SURFACE TROUGH. THIS ACTIVITY WILL SPREAD INTO THE PANHANDLES WHERE RICH MOISTURE WAS PRESENT. INSTABILITY IS SUFFICIENT ENOUGH TO SUSTAIN EASTWARD PROGRESSION...HOWEVER THE LOSS THE HEATING SHOULD REDUCE THE STRENGTH. A FEW STORMS COULD BECOME SEVERE OVER THE NORTHWEST AREAS. UPPER LEVEL FORCING INCREASES CONSIDERABLY AHEAD OF AN APPROACHING DISTURBANCE ON FRIDAY. COMBINED WITH THE LOW LEVEL FORCING FROM EXPECT COLD FRONT...THERE IS A BETTER CHANCE FOR DEVELOPMENT FRIDAY THROUGH FRIDAY NIGHT. SEVERE POTENTIAL ALSO INCREASES IN AREAL COVERAGE AND TIME. DID NOT MENTION SEVERE IN ZFP BECAUSE WE WOULD PREFER TO SEE THE FINAL POSITION OF FRONT RATHER THAN BROAD BRUSHING THE SEVERE WORDING. SATURDAY SHOULD SEE ANOTHER OPPORTUNITY FOR STORMS AS THE PANHANDLES TRANSITIONS TO NORTHWEST FLOW ALOFT. ON TUESDAY...A COLD FRONT ENTER THE SCENE AND COULD BRING PRECIPITATION FOR THE NORTHWEST PARTS OF THE AREA. NUNEZ && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 69 91 67 91 66 / 20 20 30 10 20 BEAVER OK 73 94 67 90 68 / 30 30 40 10 30 BOISE CITY OK 64 87 62 89 64 / 40 20 30 20 20 BORGER TX 70 94 70 92 70 / 20 20 30 10 20 BOYS RANCH TX 72 94 68 96 68 / 30 20 30 10 20 CANYON TX 69 91 66 94 66 / 20 20 30 10 20 CLARENDON TX 69 92 70 92 68 / 20 20 30 5 20 DALHART TX 66 90 64 90 63 / 30 20 30 10 20 GUYMON OK 68 90 66 92 66 / 30 20 30 20 20 HEREFORD TX 68 91 65 93 64 / 20 20 30 10 20 LIPSCOMB TX 72 93 69 90 69 / 20 30 40 10 30 PAMPA TX 69 90 70 88 68 / 20 20 30 10 20 SHAMROCK TX 72 92 71 92 67 / 20 20 30 5 20 WELLINGTON TX 72 96 71 94 70 / 10 20 30 5 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/08
Hazardous weather outlook, Aug 23, 1:00 PM CDT, 4 hours 48 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU AUG 23 2007 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A STRENGTHENING SURFACE TROUGH OF LOW PRESSURE OVER SOUTHEAST COLORADO AND EASTERN NEW MEXICO WILL RESULT IN SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TODAY AND TONIGHT. AS A RESULT...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. IN ADDITION...THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. A FEW OF THESE STORMS COULD REACH SEVERE LEVELS... WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES AS A WEAK COLD FRONT MOVES ACROSS THE SOUTHERN HIGH PLAINS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES AS ANOTHER COLD FRONT BEGINS TO AFFECT THE REGION. A FEW STORMS COULD REACH SEVERE LEVELS FRIDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS AND EMERGENCY MANAGERS IN THE WESTERN HALVES OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD BE PREPARED TO RELAY ANY REPORTS TO THE NATIONAL WEATHER SERVICE. KRAMAR
In the hours before
Special weather statement, Aug 23, 5:37 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 537 PM CDT THU AUG 23 2007 OKZ001-232315- CIMARRON OK- 537 PM CDT THU AUG 23 2007 ...STRONG THUNDERSTORM IN CIMARRON COUNTY... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF KENTON MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:48 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 57 min |
| Aug 22, 11:19 PM CDT | High Wind Warning | AMA | Texas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.